Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 21, 2007, 4:28 PM MDT for Johnson County, Natrona County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2007, 4:28 PM MDT (22:28 UTC)
- Expired
- May 21, 2007, 5:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Johnson County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 180 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 212228 SVRRIW WYC019-025-212300- /O.NEW.KRIW.SV.W.0009.070521T2228Z-070521T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 428 PM MDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN NATRONA COUNTY IN CENTRAL WYOMING... SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 500 PM MDT * AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I25 EXIT 223...OR ABOUT 32 MILES NORTH OF EVANSVILLE...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STATE HWY 259 MILE MARKER 25 AND JCT I25 AND HWY 387 BY 435 PM MDT... STATE HWY 387 MILE MARKER 100...MIDWEST AND EDGERTON BY 440 PM MDT... STATE HWY 387 MILE MARKER 110 BY 450 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4336 10660 4321 10646 4348 10585 4367 10602 $$ SKRBAC
2 follow-up statements
000 WWUS55 KRIW 212241 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 440 PM MDT MON MAY 21 2007 WYC019-025-212300- /O.CON.KRIW.SV.W.0009.000000T0000Z-070521T2300Z/ NATRONA WY-JOHNSON WY- 440 PM MDT MON MAY 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR SOUTHEASTERN JOHNSON AND NORTHEASTERN NATRONA COUNTIES... AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDGERTON...OR ABOUT 41 MILES NORTH OF EVANSVILLE... MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STATE HWY 387 MILE MARKER 110 BY 445 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...NICKEL SIZE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4336 10660 4321 10646 4348 10585 4367 10602 $$ SKRBAC
000 WWUS55 KRIW 212259 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 459 PM MDT MON MAY 21 2007 WYC019-025-212309- /O.EXP.KRIW.SV.W.0009.000000T0000Z-070521T2300Z/ NATRONA WY-JOHNSON WY- 459 PM MDT MON MAY 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON AND NORTHEASTERN NATRONA COUNTIES EXPIRES AT 500 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4336 10660 4321 10646 4348 10585 4367 10602 $$ SKRBAC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:01 PM MDT, 27 minutes earlier.
Area forecast discussion, May 21, 4:01 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 401 PM MDT MON MAY 21 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY UPPER LEVEL STORM SYSTEM OVER IDAHO AT 21Z. CONVECTION LINING UP FROM SOUTHWEST WY TO NORTHEAST WY. THE STRONGEST STORMS HAVE BEEN OCCURRING IN SOUTHEAST NATRONA COUNTY WHERE THE BEST INSTABILITY RESIDES FOR NOW. OTHERWISE A FEW SHOWERS OVER THE REST OF THE AREA. FORECAST ISSUE THE NEXT 24 HOURS WILL BE THE UPPER LOW AS IT CROSSES INTO WESTERN WY BY 12Z TUE AND THEN INTO CENTRAL WY AT 18Z AND THEN NORTHEAST WY AROUND 00Z WED. THE PRECIP TONIGHT WILL PERSIST FROM SOUTHWEST TO NORTHEAST WY AS THE UPPER LEVEL LIFT AND DIVERGENCE/CONVERGENCE COUPLET MOVES THROUGH THIS AREA. SCATTERED POPS AT LOWER ELEVATIONS SEEM GOOD WITH LIKELY IN THE MOUNTAINS. SNOW LEVELS WILL BE FALLING IN THE WEST AS THE COLDER AIR MOVES IN. ON TUESDAY THE BEST PRECIP CHANCES WILL BE OVER THE NORTHERN ZONES AS THE LOW MOVES THROUGH THE CENTRAL PART OF THE STATE. THE LOWEST PRECIP CHANCES WILL BE OVER THE SOUTH. COOL ON TUE WITH 40S AND 50S FOR HIGHS AND 30S IN THE MOUNTAINS. ON TUESDAY NIGHT PRECIP WILL CONTINUE OVER THE NORTH AND NORTHEAST ZONES WITH A FEW SHOWERS MAINLY IN THE EVENING OVER THE REST OF THE REGION. WEDNESDAY LOOKS UNSETTLED WITH NORTHWEST FLOW ALOFT AND DECENT LAPSE RATES. SHOULD SEE SHOWERS DEVELOP AND ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS. A LITTLE WARMER HIGHS ON WED. THURSDAY LOOKS MOSTLY DRY ASIDE FROM A FEW SHOWERS OR STORMS IN THE NORTHWEST MOUNTAINS. WARMER HIGHS ON THU AS FLOW BACKS TO THE WEST SOUTHWEST. LONG TERM...THURSDAY NIGHT THROUGH MONDAY BOTH GFS AND ECMWF IN AGREEMENT THIS MORNING IN BRINGING COLD POOL CURRENTLY OVER CANADIAN NW TERRITORIES SOUTHWARD BEHIND EXITING LOW TO NEAR ALBERTA/SASKATCHEWAN/MONTANA TRIPLE POINT 00Z FRIDAY. IN ADDITION...PACIFIC ENERGY CROSSING 160W MERIDIAN THIS MORNING WILL DIVE SE DOWN BACK SIDE OF CANADIAN SYSTEM ACROSS AREA THURSDAY NIGHT AND FRIDAY. THIS PATTERN WILL REINFORCE COOL AND UNSTABLE AIRMASS OVER THE REGION AND RESULT IN GOOD COVERAGE OF SHOWERS ACROSS NORTHERN WYOMING THURSDAY AFTERNOON AND NIGHT WITH SNOW LEVELS EXPECTED AT 8500 TO 9000 FEET. COOL TROUGH LINGERS OVER AREA THROUGH FRIDAY BEFORE DEPARTING INTO NORTHERN PLAINS. AFTERWARDS...MEDIUM-RANGE MODELS AND INDIVIDUAL ENSEMBLES SHOW INCREASING SPREAD WITH LOW CONFIDENCE IN ANY OPERATIONAL MODEL SOLUTION. NCEP ENSEMBLE MEAN SHOWS UPPER RIDGE GRADUALLY BUILDING IN OVER THE WEEKEND AND FORECAST GIVES THIS SOME WEIGHT WITH WARMER TEMPERATURES. HOWEVER HEMISPHERIC WV LOOP SHOWS FLOW ACROSS PACIFIC REMAINS QUITE PROGRESSIVE SO SOME CHANCES OF MAINLY LATE DAY THUNDERSTORMS CONTINUE SATURDAY THROUGH MONDAY. AVIATION...A STRONG COLD FRONT WILL MOVE ACROSS THE AVIATION FORECAST AREA THIS EVENING. SCATTERED SHOWERS WITH LOW VFR OR MVFR CONDITIONS WILL PREVAIL ACROSS THIS AREA THIS EVENING WITH LOWERING SNOW LEVELS. MVFR AND LOCAL IFR CONDITIONS WILL PREVAIL AROUND JACKSON AND OVER THE NW MTS OVERNIGHT WITH MVFR CLOUD DECKS PUSHING INTO FAR NORTHERN WYOMING AND EASTERN JOHNSON COUNTY AFTER MIDNIGHT. FIRE WEATHER...MOST AREAS WILL SEE SOME PRECIPITATION OVER THE NEXT 24 TO 36 HOURS. THE HEAVIEST PRECIPITATION WILL BE OVER THE NORTH HALF OF WYOMING WITH THE LEAST PRECIPITATION OVER THE SOUTH ZONES. TEMPERATURES WILL BE ON THE COOL SIDE THROUGH WEDNESDAY. RIW WATCHES/WARNINGS/ADVISORIES... NONE. SHORT TERM...AR LONG TERM...AEM AVIATION...HRD FIRE WEATHER...AR
Hazardous weather outlook, May 21, 4:22 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 422 PM MDT MON MAY 21 2007 WYZ001>020-022>030-221200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 422 PM MDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE INTO WESTERN WYOMING TONIGHT. THIS WILL SPREAD SOME RAIN AND MOUNTAIN SNOW INTO THE WEST TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING ACROSS EAST CENTRAL WYOMING AND OVER SOUTHERN WYOMING. GUSTY WIND TO 50 MPH WILL BE COMMON WITH STRONGER STORMS ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM SYSTEM WILL TRACK ACROSS WYOMING TUESDAY. COLDER TEMPERATURES AND UPSLOPE SNOW SHOWERS IN THE NORTHERN BIGHORNS AND ABSAROKAS WILL BRING THE POTENTIAL FOR MORE THAN 6 INCHES OF SNOW TO THE HIGHER ELEVATIONS ABOVE 8000 FEET...WHILE LOWER ELEVATIONS WILL RECEIVE RAIN SHOWERS WITH UP TO ONE QUARTER OF AN INCH POSSIBLE BY LATE TUESDAY. SOME LOCATIONS IN NORTHERN AND CENTRAL WYOMING MAY RECEIVE PRECIPITATION OVER ONE HALF AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT STRONG WIND GUSTS OVER 50 MPH OR ANY HAIL TONIGHT. THANK YOU. TEAM RIVERTON
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.